Energy method for multi-dimensional balance laws with non-local dissipation

Renjun Duan, Klemens Fellner, Changjiang Zhu

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

In this paper, we are concerned with a class of multi-dimensional balance laws with a non-local dissipative source which arise as simplified models for the hydrodynamics of radiating gases. At first we introduce the energy method in the setting of smooth perturbations and study the stability of constants states. Precisely, we use Fourier space analysis to quantify the energy dissipation rate and recover the optimal time-decay estimates for perturbed solutions via an interpolation inequality in Fourier space. As application, the developed energy method is used to prove stability of smooth planar waves in all dimensions n2, and also to show existence and stability of time-periodic solutions in the presence of the time-periodic source. Optimal rates of convergence of solutions towards the planar waves or time-periodic states are also shown provided initially L1-perturbations. © 2009 Elsevier Masson SAS.
Original languageEnglish (US)
Pages (from-to)572-598
Number of pages27
JournalJournal de Mathématiques Pures et Appliquées
Volume93
Issue number6
DOIs
StatePublished - Jun 2010
Externally publishedYes

Fingerprint Dive into the research topics of 'Energy method for multi-dimensional balance laws with non-local dissipation'. Together they form a unique fingerprint.

Cite this